[Skip to Content]
[Skip to Content Landing]
Article
July 2, 1982

Fixed Drug Eruption From Chlorphenesin Carbamate

Author Affiliations

Wayne State University School of Medicine Detroit

JAMA. 1982;248(1):30-31. doi:10.1001/jama.1982.03330010014012
Abstract

To the Editor.—  Fixed drug eruptions tend to recur as circumscribed lesions at the same site or sites after oral or parenteral intake of the offending drug. There are long lists of drugs that may be responsible, the most common of which are anovulatory drugs, barbiturates, meprobamate, phenacetin, phenolphthalein, phenylbutazone, salicylates, sulfonamides, and tetracycline.1I would like to report a case of a fixed drug reaction caused by chlorphenesin carbamate (Maolate).

Report of a Case.—  A 54-year-old man was seen on June 15, 1981, because of an hourglass-shaped, 2-cm ulcer on the glans penis and on the shaft of the penis. It had been present for ten days. He had been taking salicylates and chlorphenesin for low back pain. Both dark-field examination and VDRL test results were normal or negative. The patient was treated with soaks, topical and oral antibiotics, and topical corticosteroids. On July 27,1981, he stopped taking

×